Please wait a minute...

Frontiers of Economics in China

Front. Econ. China    2016, Vol. 11 Issue (3) : 439-467     https://doi.org/10.3868/s060-005-016-0024-0
Orginal Article
Option Pricing Based on Alternative Jump Size Distributions
Jian Chen1(),Chenghu Ma2()
1. School of Economics, Xiamen University, Xiamen 361005, China
2. School of Management, Fudan University, Shanghai 200433, China
Download: PDF(1006 KB)  
Export: BibTeX | EndNote | Reference Manager | ProCite | RefWorks
Abstract

It is well known that volatility smirks and heavy-tailed asset return distributions are two violations of the Black-Scholes model. This paper investigates the role of jump size distribution played in explaining these two abnormalities. We consider a jump-diffusion model with Laplace jump size distribution, in comparison to the conventional normal distribution. In addition, our analysis is built upon a pure exchange economy, in which the representative agent’s risk preference shows a fanning characteristic. We find that, when a fanning effect is present, Laplace model produces a more remarkable leptokurtic pattern of the risk-neutral distribution implied by options, as well as generating more pronounced volatility smirks than the normal model.

Keywords general equilibrium      recursive utility      option pricing      Laplace distribution      volatility smirk     
Issue Date: 23 September 2016
 Cite this article:   
Jian Chen,Chenghu Ma. Option Pricing Based on Alternative Jump Size Distributions[J]. Front. Econ. China, 2016, 11(3): 439-467.
 URL:  
http://journal.hep.com.cn/fec/EN/10.3868/s060-005-016-0024-0
http://journal.hep.com.cn/fec/EN/Y2016/V11/I3/439
Service
E-mail this article
E-mail Alert
RSS
Articles by authors
Jian Chen
Chenghu Ma
Related articles from Frontiers Journals
[1] Zhengning Pu, Yasuhisa Hayashiyama. Effects of Carbon Dioxide Control Policy in China by Multi-Regional CGE Model[J]. Front Econ Chin, 2012, 7(4): 580-603.
Viewed
Full text


Abstract

Cited

  Shared   
  Discussed